Alert archive / Georgia / Flood Watches in 2025
Flood Watch 5, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Aug 3, 2025, 8:09 AM EDT for 96 counties in Georgia. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2025, 8:09 AM EDT (12:09 UTC)
- Expired
- Aug 6, 2025, 9:04 AM EDT
- In force
- 3 days
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Aug 3, 6:51 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 3, 6:51 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 651 AM EDT Sun Aug 3 2025 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Monday) Issued at 334 AM EDT Sun Aug 3 2025 Current radar loop shows scattered showers across north and central GA. We are still mainly under the influence of the wedge of high pressure that continues to build SW down the eastern seaboard. This wedge is keeping things very stable across the CWA as we have not seen much in the way of thunder this morning. It appears this wedge has built in fairly deep into the state as we are seeing east winds as far south as Albany (ABY) in SW GA. This wedge is expected to dominate the weather pattern into the long term forecast periods keeping north and central GA in a moist/stable environment. Outside of the wedge a stationary front has set up across south GA and is acting as a catalyst pumping moisture in across the region. This moisture is almost tropical like as PWs stay in the 1.5" to 2.5" range through the short term. Current QPF amounts are 1-2 inches Today, Monday, and again Tue. This would give us a 3 day total of 2-4 inches with isolated higher amounts. This would also put the higher amounts across central GA being in closer proximity to the stationary frontal boundary. WPC has placed the majority of our CWA under a Marginal risk of flooding with our last row of counties in a slight risk. We are under another Marginal Risk for the entire state Monday. Temps will continue to fall with highs Today and Monday mainly in the 60s and 70s with some lower 80s across our southern CWA. 01 && .LONG TERM... (Monday night through Saturday) Issued at 334 AM EDT Sun Aug 3 2025 Key Messages: - Wet and unsettled weather with daily showers and storms this week, likely leading to flooding issues. - Cooler than normal temperatures during the upcoming week, returning to around normal by the weekend. The primary concern throughout the long term period will be flooding, as multiple days of rainfall result in saturated soils and rising rivers, creeks, and streams. This is being driven by the combination of mid-level troughing over the Southeast US, surface high pressure over the Mid-Atlantic, and a frontal boundary stalled over southern GA. The resulting setup is persistent northeast/easterly surface flow with a wedge of cooler air, while warm and moist air is riding overtop of the wedge within low to mid-level south-southwest flow. PWAT values through mid week will generally be around 2-2.2", with forcing from the frontal boundary and mid-level trough supporting widespread showers and thunderstorms each day. The days with highest coverage, and therefore highest flooding threat, look to be Tuesday and Wednesday as a stout mid-level shortwave within the broad troughing drops into the Lower Mississippi Valley. During this period, both flash flooding and river flooding will be a concern, especially given the wet conditions leading up to it. On Thursday and Friday, the trough axis looks to gradually shift east over the state, resulting in a drier airmass moving in with shower and thunderstorm chances returning to around normal for this time of year. Overall, temperatures across the area will be much cooler than normal through mid-week due to the combination of the wedge, cloud cover, and rainfall. Temperatures start to trend warmer, back to near normal, from late week into next weekend. Culver && .AVIATION... (12Z TAFS) Issued at 644 AM EDT Sun Aug 3 2025 Scattered showers across the area so could see some precip over the next few hours at the ATL/AHN area TAF sites. Mainly just some light rain but expecting these showers to continue moving northward. Will see more precip this afternoon more numerous across the CSG/MCN areas. Ceilings will stay on the MVFR to IFR range through the period with east winds in the 6-12kt range. VSBYS will be mainly in the VFR range but will see some MVFR VSBYs in and around showers. //ATL Confidence...12Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 75 64 74 63 / 70 30 50 60 Atlanta 74 65 73 66 / 60 30 50 70 Blairsville 71 59 73 60 / 70 30 30 60 Cartersville 76 65 76 65 / 60 20 40 60 Columbus 81 68 78 69 / 70 60 80 70 Gainesville 74 64 73 65 / 60 30 40 60 Macon 76 67 77 67 / 70 50 80 70 Rome 77 65 78 65 / 60 20 30 50 Peachtree City 74 64 73 64 / 60 40 60 70 Vidalia 79 69 80 69 / 80 60 80 50 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...01 LONG TERM....Culver AVIATION...01
Hazardous weather outlook, Aug 3, 5:49 AM EDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 549 AM EDT Sun Aug 3 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 549 AM EDT Sun Aug 3 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous showers will bring locally heavy rainfall to portions of the area through Tonight. Rainfall amounts of 1-3 inches with locally higher amounts could lead to localized flash flooding through Monday morning. We could also see some thunderstorms across portions of central GA but not expecting any severe storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to scattered showers and thunderstorms are expected, especially during the afternoon and evening hours, through most of the week. Persistent rainfall over the next few day could pose a flooding threat, particularly across central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed flooding or severe weather to the NWS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:38 PM EDT | Special Weather Statement | FFC | Whitfield | 37 min |
| Aug 2, 8:52 PM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 4 hr |
| Aug 2, 9:38 PM EDT | Flash Flood Warning | FFC | Chattooga, Floyd | 3 hr |
| Aug 2, 10:47 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Aug 2, 11:07 PM EDT | Flash Flood Warning | FFC | Floyd, Polk | 98 min |
| Aug 3, 7:48 AM EDT | River Flood Warning | FFC | Whitfield | 12 hr |
| Aug 3, 8:14 AM EDT | Flash Flood Warning | FFC | Newton, Rockdale, Walton | 5 hr |
| Aug 3, 9:27 AM EDT | River Flood Warning | FFC | Gwinnett | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.